Ohio, 2026

Winter Weather in Ohio, March 16, 2026

March 16, 2026 · NWS PBZ · 5 events in 5 counties and zones

5 inches in Eastern Tucker County, WV.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

Light to moderate snow in a post-frontal, cold advection regime brought generally 3-5 inches of accumulation with as high as 8.5 inches in Eastern Tucker County, WV.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Mar 16, 1:01 PM EST, 4 hours 59 minutes earlier. Its key messages:

  • 1) Rain changes to snow later this afternoon/evening. Much colder with snow showers Tuesday. Winter Weather Advisory for the higher terrain. 2) Milder conditions later this week
Area forecast discussion, Mar 16, 1:01 PM EST, 4 hours 59 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
201 PM EDT Mon Mar 16 2026

.WHAT HAS CHANGED...
A Winter Weather Advisory was expanded across all the ridges and
along the I-80 corridor through Tuesday as snow amounts trend
upwards.

&&

.KEY MESSAGES...
1) Rain changes to snow later this afternoon/evening. Much
colder with snow showers Tuesday. Winter Weather Advisory for
the higher terrain.

2) Milder conditions later this week

&&

.DISCUSSION...
KEY MESSAGE 1...

A strong cold front is crossing the area this afternoon, with
temperatures already plummeting behind the front. Rain will mix
with and change to snow later this afternoon as 850mb
temperatures quickly drop to around -10 deg C by this evening. A
secondary wave tracking NE through the upper level flow will
also bring an enhancement to the snow through the late afternoon
and evening hours. While ground temperatures remain warm,
snowfall rates of 0.5 to 1.0 in/hr roughly between 6-10pm this
evening should be enough to overcome this, producing at least a
coating in most places. This could create slick spots during the
evening commute though accumulation will be maximized on
elevated surfaces.

Additional snow showers are expected into the overnight and
Tuesday as an upper level trough crosses the region, and
terrain/lake enhancement occurs in wrly flow. Soundings indicate
favorable moisture and lapse rates in the dendritic growth zone
for accumulating snowfall, especially in the ridges. Snow squall
parameter also maxes out around 6-7 units Tuesday morning,
indicating we could see squalls through the morning and early
afternoon. These would produce localized enhancements of snow
totals.

Snowfall amounts trended up again with the 12z cycle, with
probabilities for at least an inch of snow reaching 75 percent
or greater across northern WV, and wrn PA. Those probabilities
decrease farther west. Interquartile ranges for the same area
generally range from 2-4 inches, and it is expected some may see
a localized 3+ inches under snow bands through Tuesday.
Probabilities for at least three inches are highest north of
I-80 and in the ridges. With upward trends and better confidence
in earlier accumulation this evening, have expanded the Winter
Weather Advisory across the I-80 corridor and all of the ridges
through Tuesday. Highest amounts are expected across Tucker
county, WV, where ridgetops may exceed 6 inches.

Snow showers should begin to taper off later Tuesday
afternoon/Tuesday evening as surface high pressure begins to
build across the region. Much colder temperatures are also
expected through the period, with highs generally only 25 to 30
deg on Tuesday.

KEY MESSAGE 2...

While the area is expected to remain under NW flow aloft,
gradually rising 500 mb heights should result in a gradual
warming trend through the end of the week. Individual shortwave
embedded in the flow will bring periodic, mainly rain, chances
to the region from mid to late week.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
The front will have moved east of the forecast area this
afternoon as the showers are expected to change over to snow
showers as the colder air infiltrates the forecast area. Expect
VFR and MVFR conditions to deteriorate to IFR and below as the
evening goes on with snow showers and cigs dropping below 1 KFT
in some terminals.

Intermittent conditions with the snow showers through the
overnight will feature times with LIFR conditions before
becoming MVFR towards the end of the TAF period. Heading into
the day tomorrow, some additional snow showers will be possible
that will drop conditions from time to time. Winds are expected
to be W to WNW with gusts reaching 30 knots at times.

Outlook...Dry and mainly VFR weather is expected Wednesday.
A weakening disturbance will likely weaken upstream in the Ohio
Valley with clouds but the snow with the system will struggle to
make it into upper Ohio River valley Wednesday night. Light
precipitation changes and perhaps restrictions are possible
Thursday and Friday but precipitation would likely fall as rain
if it does occur.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...Winter Weather Advisory from 5 PM this afternoon to 5 PM EDT
     Tuesday for PAZ007>009-015-016-074-076>078.
OH...None.
WV...Winter Weather Advisory from 5 PM this afternoon to 5 PM EDT
     Tuesday for WVZ510>514.
     Wind Advisory until 2 AM EDT Tuesday for WVZ514.

&&

DISCUSSION...WM/Rackley
AVIATION...Shallenberger
Hazardous weather outlook, Mar 16, 12:29 PM EST, 5 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
129 PM EDT Mon Mar 16 2026

PAZ007>009-015-016-074-076>078-WVZ510>513-171730-
Mercer-Venango-Forest-Clarion-Jefferson PA-
Higher Elevations of Westmoreland-Higher Elevations of Fayette-
Indiana-Higher Elevations of Indiana-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-
129 PM EDT Mon Mar 16 2026

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 PM EDT TUESDAY...

This Hazardous Weather Outlook is for western Pennsylvania and
northern West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ039>041-048>050-057>059-068-069-PAZ013-014-020>022-029-031-073-
075-WVZ001>004-012-021-509-171730-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Lawrence-Butler-Beaver-
Allegheny-Armstrong-Washington-Greene-Westmoreland-Fayette-Hancock-
Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia-
129 PM EDT Mon Mar 16 2026

This Hazardous Weather Outlook is for east central Ohio, southwest
Pennsylvania, western Pennsylvania, and northern West Virginia.

.DAY ONE...This afternoon and tonight.

Rain will change to snow this afternoon and evening. Snow rates this
evening may be heavy enough to overcome the still-warm ground,
producing quick accumulations on roads. Untreated surfaces could
become slick.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Lake-enhanced snow showers will continue on Tuesday. Isolated
locations may see quick accumulations and lowered visibilities under
bands of snow.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

WVZ514-171730-
Eastern Tucker-
129 PM EDT Mon Mar 16 2026

...WIND ADVISORY IN EFFECT UNTIL 2 AM EDT TUESDAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 PM EDT TUESDAY...

This Hazardous Weather Outlook is for northern West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

RACKLEY

In the hours before

Special weather statement, Mar 16, 3:39 PM EST, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
439 PM EDT Mon Mar 16 2026

OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-162200-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Hancock-Brooke-Ohio-
Marshall-Wetzel-
Including the cities of New Philadelphia, Dover, Carrollton,
Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz,
Steubenville, Zanesville, Cambridge, Martins Ferry,
St. Clairsville, Caldwell, Woodsfield, Weirton, Follansbee,
Wellsburg, Wheeling, Moundsville, and New Martinsville
439 PM EDT Mon Mar 16 2026

...SNOW CAUSING LOW VISIBILITY...

Areas of moderate to briefly heavy snow are being observed in
eastern Ohio and the northern panhandle of West Virginia.
Visibility is being reduced to one-half mile or less in the worst
cases. Most accumulation so far has been on grassy and elevated
surfaces. However, accumulation on roads may become more likely as
temperatures continue to cool and as the sun sets.

Use caution while driving this afternoon and evening. If you encounter
low visibility and slick roads, slow down and increase the
distance between your vehicle and those that surround you.

CL
Special weather statement, Mar 16, 4:42 PM EST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
542 PM EDT Mon Mar 16 2026

OHZ039>041-049-050-058-059-068-069-PAZ007>009-013>016-020>022-029-
031-073>078-WVZ001>004-012-021-509>514-162300-
Eastern Preston WV-Clarion PA-Marion WV-Butler PA-Preston WV-
Jefferson OH-Westmoreland PA-Tuscarawas OH-Jefferson PA-Guernsey
OH-Eastern Tucker WV-Greene PA-Forest PA-Noble OH-Mercer PA-
Ridges of Eastern Monongalia and Northwestern Preston WV-Wetzel
WV-Marshall WV-Monongalia WV-Higher Elevations of Indiana PA-
Washington PA-Beaver PA-Armstrong PA-Venango PA-Fayette PA-
Carroll OH-Ohio WV-Lawrence PA-Harrison OH-Higher Elevations of
Fayette PA-Brooke WV-Hancock WV-Monroe OH-Western Tucker WV-
Indiana PA-Higher Elevations of Westmoreland PA-Columbiana OH-
Allegheny PA-Belmont OH-
542 PM EDT Mon Mar 16 2026

...SNOW SHOWERS WILL IMPACT FOREST...VENANGO...ARMSTRONG...
WESTMORELAND...FAYETTE...LAWRENCE...MERCER...BUTLER...BEAVER...
ALLEGHENY...PRESTON...CLARION...GREENE...INDIANA...JEFFERSON PA...
WASHINGTON...MARION...MONONGALIA...TUCKER...OHIO...MARSHALL...
HARRISON...WETZEL...NOBLE...COLUMBIANA...CARROLL...GUERNSEY...
BELMONT...JEFFERSON OH...MONROE...TUSCARAWAS...HANCOCK AND BROOKE
COUNTIES UNTIL 7 PM EDT...

At 542 PM EDT, ...SNOW CAUSING LOW VISIBILITY...

Areas of brief moderate snow continues to be observed across eastern
Ohio, the northern panhandle of West Virginia, and western
Pennsylvania. Visibility is being reduced to one-half mile or less in
the worst cases. Most accumulation so far has been limited to grassy
and elevated surfaces. However, accumulation on roads may become more
likely as temperatures continue to cool and as the sun sets.

Use caution while driving. If you encounter low visibility and slick
roads, slow down and increase the distance between your vehicle and
those that surround you.

Locations impacted include...
 Pittsburgh, Penn Hills, Mount Lebanon, Bethel Park, Ross Township,
 Morgantown, Wheeling, McCandless Township, Monroeville, Cranberry,
 Moon Township, New Castle, McMurray, Greensburg, Weirton,
 McKeesport, Fairmont, Steubenville, New Philadelphia and Hermitage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

88

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 winter weather. Local standard time, as filed.

Winter Weather, Guernsey

When
March 16, 6:00 PM EST
Where
Guernsey forecast zone
Reported by
Public
Coordinates
40.052, -81.494 (the zone’s center; the record gives no point)

Accumulation ranging from 1-3 inches with the highest amount of 3.5 inches reported by the public 1 mile northwest of Old Washington.

Winter Weather, Muskingum

When
March 16, 7:00 PM EST
Where
Muskingum forecast zone
Reported by
Public
Coordinates
39.965, -81.944 (the zone’s center; the record gives no point)

Accumulation ranging from 2-4 inches with the highest amount of 5 inches reported by the public 7 miles north of New Concord.

Winter Weather, Noble

When
March 16, 7:00 PM EST
Where
Noble forecast zone
Reported by
Public
Coordinates
39.766, -81.456 (the zone’s center; the record gives no point)

Accumulation ranging from 1-2 inches with the highest amount of 3 inches reported by the public 1 mile north-northwest of Belle Valley.

Winter Weather, Columbiana

When
March 16, 8:00 PM EST
Where
Columbiana forecast zone
Reported by
Public
Coordinates
40.768, -80.777 (the zone’s center; the record gives no point)

Accumulation ranging from 1-3 inches with the highest amount of 3.5 inches reported by the public 1 mile south-southwest of East Liverpool.

Winter Weather, Belmont

When
March 16, 9:00 PM EST
Where
Belmont forecast zone
Reported by
Public
Coordinates
40.016, -80.988 (the zone’s center; the record gives no point)

Accumulation ranging from 3-5 inches with the highest amount of 5 inches reported by the public in Saint Clairsville.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2026Every state in 2026This day in weather historyWarnings in Ohio, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1322581, 1322579, 1322582, 1320554, 1320552.